Oklahoma, 2004

Damaging Wind in Oklahoma, December 6, 2004

December 6, 2004 · NWS TSA · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 6, 3:00 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Dec 6, 3:00 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
300 PM CST MON DEC 6 2004

SURFACE LOW PRESSURE DEVELOPING IN NORTH CENTRAL OK AHEAD OF UPPER
SYSTEM THAT IS RAPIDLY MOVING ACROSS WEST TEXAS LATE THIS
AFTERNOON. LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS MOVING
RAPIDLY THROUGH CENTRAL OK.

GOOD MOISTURE AHEAD OF THIS SYSTEM WILL CAUSE SHOWERS AND
THUNDERSTORMS THIS EVENING ACROSS THE ENTIRE AREA. THE BEST
INSTABILITY AND SHEAR IS IN THE SOUTHERN MOST COUNTIES AND WILL LEAD
TO MAINLY A HAIL AND THUNDERSTORM WIND THREAT. RAPID MOVEMENT OF THE
SQUALL LINE IN CENTRAL OK IS AROUND 50 MPH SO ONLY VERY BRIEF HEAVY
RAIN IS EXPECTED AS IT MOVES THROUGH.

COULD SEE SOME WRAP AROUND RAIN AS THE LOW PULLS RAPIDLY
NORTHEASTWARD TONIGHT BUT ALL PRECIPITATION WILL BE OUT OF THE AREA
BY TUESDAY MORNING.

WEAK HIGH PRESSURE BUILDS INTO THE FORECAST AREA FOR A COUPLE OF
NICE LATE FALL DAYS. ONLY KEPT A SLIGHT CHANCE OF SHOWERS IN THE
SOUTHERN HALF OF THE ZONES FOR THURSDAY NIGHT AS THE NEXT UPPER
SYSTEM TRAVERSES THE AREA BUT MOISTURE APPEARS TO BE LIMITED AND
SHOULD NOT HAVE MUCH RAIN ASSOCIATED WITH IT.

GENERALLY FAIR AND DRY THROUGH THE WEEKEND. LOOKS LIKE A SIGNIFICANT
COLD AIR INTRUSION PUSHING SOUTHWESTWARD OVER THE AREA ON
SUNDAY-MONDAY TIME FRAME AND HAVE UNDER CUT GUIDANCE TEMPERATURES
FOR THAT BUT DO NOT HAVE TOTAL CONFIDENCE IN THIS FEATURE YET. WILL
NEED TO WATCH THOSE TEMPERATURES FOR DAYS 6 AND 7.

PRELIM NUMBERS:

TUL    41   59   35   60 /  70    0    0   10
FSM    44   61   35   63 / 100    0    0   10
MLC    43   61   32   63 /  80    0    0   10
BVO    37   56   27   60 /  70    0    0   10
FYV    43   56   29   57 / 100    0    0   10
BYV    46   51   28   57 / 100    0    0   10
MKO    43   60   33   62 /  80    0    0   10
MIO    41   53   33   58 /  80    0    0   10
F10    42   60   34   61 /  70    0    0   10
HHW    47   65   36   64 /  90    0    0   10

FORECAST ID= 15

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Dec 6, 5:10 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
510 PM CST MON DEC 6 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
510 PM CST MON DEC 6 2004

...SEVERE THUNDERSTORMS POSSIBLE THROUGH 8 PM FOR PARTS OF SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS.

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT
SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
	ONSET...5:30 PM

	AREA AT GREATEST RISK...EXTREME SOUTHEAST OKLAHOMA AND WEST
                                CENTRAL ARKANSAS

DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM WILL BE MOVING ACROSS THE AREA
THIS EVENING. A NARROW LINE OF THUNDERSTORMS IS MOVING RAPIDLY EAST
ACROSS EASTERN OKLAHOMA AT THIS TIME BUT THE LACK OF INSTABILITY HAS
KEPT THE STORMS BELOW SEVERE LIMITS THUS FAR.

THERE IS STILL A CHANCE THAT THE STORMS MAY INTENSIFY TO SEVERE
LIMITS EARLY THIS EVENING AS THEY CONTINUE TO RACE EAST ACROSS THE
AREA. INSTABILITY REMAINS VERY MARGINAL WITH CAPE VALUES GENERALLY
LESS THAN 500 JOULES PER KILOGRAM. HOWEVER THE VERY FAST MOVEMENT OF
THE STORMS MAY RESULT IN ISOLATED DAMAGING WIND GUSTS TO AROUND 60
MILES AN HOUR MAINLY EAST OF A HUGO TO FAYETTEVILLE LINE. THE LINE OF
THUNDERSTORMS SHOULD MOVE EAST OF OUR AREA BY AROUND 8 PM ENDING THE
RISK OF SEVERE WEATHER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED UNTIL 8 PM IN SOUTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Dec 6, 4:00 PM CST, 1 hour 25 minutes before
OKZ060-064>066-062245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
400 PM CST MON DEC 6 2004

OKZ060-064>066-062245-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-TULSA OK-
400 PM CST MON DEC 6 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     TULSA...CREEK AND OKMULGEE

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 400 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF SAND SPRINGS TO 4 MILES
SOUTHWEST OF BEARDEN...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...WILSON...LIBERTY...
GRAY...OKEMAH...WELEETKA...BEARDEN...CLEARVIEW...PHAROAH...CASTLE...
MASON...OKFUSKEE...WELTY...OKMULGEE...HENRYETTA...BRYANT...DEWAR...
HOFFMAN...GRAYSON...SCHULTER...MORRIS...ERAM...PRESTON...BEGGS...BALD
HILL...HECTORVILLE...TULSA...SAND SPRINGS...LEONARD...BIXBY...
JENKS...OWASSO...GLENPOOL...SPERRY...COLLINSVILLE...BROKEN ARROW...
SLICK...MOUNDS...KIEFER...KELLYVILLE AND SAPULPA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Dec 6, 4:55 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CST MON DEC 6 2004

OKZ049-053-057-058-061>063-066>068-070>075-062345-
CHEROKEE OK-CHOCTAW OK-CRAIG OK-DELAWARE OK-HASKELL OK-LATIMER
OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-OTTAWA OK-PITTSBURG
OK-PUSHMATAHA OK-ROGERS OK-SEQUOYAH OK-WAGONER OK-
455 PM CST MON DEC 6 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OTTAWA...CRAIG...DELAWARE...ROGERS...MAYES...WAGONER AND
     OKMULGEE

IN EAST CENTRAL OKLAHOMA
     CHEROKEE...MUSKOGEE AND SEQUOYAH

IN SOUTHEAST OKLAHOMA
     MCINTOSH...HASKELL...PITTSBURG...LATIMER...PUSHMATAHA AND
     CHOCTAW

AT 452 PM CST...DOPPLER RADAR INDICATED SHOWEWRS AND THUNDERSTORMS
ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF CLAREMORE TO 31
MILES SOUTHWEST OF BOSWELL...MOVING NORTHEAST AT 60 MPH.

WINDS OF 35 TO 45 MPH WILL BE COMMON WITH THESE SHOWERS AND
STORMS...WITH GUSTS TO 50 MPH POSSIBLE WITH THE STRONGER STORMS.

CONDITIONS ARE FAVORABLE FOR ISOLATED DAMAGING WIND GUSTS THIS
EVENING AS WINDS JUST ABOVE GROUND LEVEL ARE STRONG AND COULD BE
BROUGHT TO THE SURFACE BY HEAVY RAINS.  PERSONS IN THE PATH OF THESE
SHOWERS AND STORMS SHOULD REMAIN ALERT AND LISTEN FOR FURTHER
INFORMATION FROM THE NATIONAL WEATHER SERVICE.

The radar

The Tulsa radar (KINX), 92 km away, was scanning. The volume nearest the first event began at 23:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McIntosh

When
December 6, 5:25 PM CST
Where
McIntosh County, 5 mi N of Eufaula
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.350, -95.583

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, December 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5431373.